Acta Mathematica

A Banach space without a basis which has the bounded approximation property

Stanislaw J. Szarek

Full-text: Open access

Note

Supported in part by NSF grant DMS-8401906. A preliminary version of this paper was circulated as a preprint [33].

Article information

Source
Acta Math., Volume 159 (1987), 81-98.

Dates
Received: 3 June 1986
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.acta/1485890485

Digital Object Identifier
doi:10.1007/BF02392555

Mathematical Reviews number (MathSciNet)
MR906526

Zentralblatt MATH identifier
0637.46013

Rights
1987 © Almqvist & Wiksell

Citation

Szarek, Stanislaw J. A Banach space without a basis which has the bounded approximation property. Acta Math. 159 (1987), 81--98. doi:10.1007/BF02392555. https://projecteuclid.org/euclid.acta/1485890485


Export citation

References

  • Bockarev, S. V., Existence of a basis in the space of functions analytic in a disc and some properties of the Franklin system. Mat. Sb., 95 (1974), 3–18 (russian).
  • —, Construction of bases in finite dimensional spaces of functions analytic in a disc. Dokl. Akad. Nauk SSSR, 264 (1982), 1295–1297 (russian).
  • Bourgain, J., Real isomorphic complex Banach spaces need not be complex isomorphic. Proc. Amer. Math. Soc., 96 (1986), 221–226.
  • Bourgain, J. & Milman, V., Dichotomie du cotype pour les espaces invariants. C. R. Acad. Sci. Paris, 300 (1985), 263–266.
  • Bourgain, J. & Pelczynski, A., Private communication.
  • Brown, L. G. & Kosaki, H., Jensen's inequality in semi-finite von Neumann algebras. Preprint.
  • Enflo, P., A counterexample to the approximation property in Banach spaces. Acta Math., 130 (1973), 309–317.
  • Figiel, T. & Johnson, W. B., The approximation property does not imply the bounded approximation property. Proc. Amer. Math. Soc., 4 (1973), 197–200.
  • —, Large subspaces of l ${}_{∞}^{n}$ and estimates of the Gordon-Lewis constant. Israel J. Math., 37 (1980), 92–112.
  • Gluskin, E. D., The diameter of Minkowski compactum is roughly equal to n. Functional Anal. Appl., 15 (1981), 72–73.
  • —, Finite dimensional analogues of spaces without a basis. Dokl. Akad. Nauk SSSR, 261 (1981), 1046–1050 (russian).
  • Grothendieck, A., Produits tensoriels topologiques et espaces nucleaires. Mem. Amer. Math. Soc., 16 (1955).
  • Johnson, W. B., Factoring compact operators. Israel J. Math., 9 (1971), 337–345.
  • Johnson, W. B., Rosenthal, H. P. & Zippin, M., On bases, finite dimensional decomposition and weaker structures in Banach spaces. Israel J. Math., 9 (1971), 488–506.
  • Lewis, D. R., Finite dimensional subspaces of Lp. Studia Math., 63 (1978), 207–212.
  • Lindenstrauss, J. & Pelczynski, A., Absolutely summing operators in ℒp-spaces and their applications. Studia Math., 29 (1968), 275–326.
  • Lindenstrauss, J. & Rosenthal, H. P., The ℒp-spaces. Israel J. Math., 7 (1969), 325–349.
  • Lindenstrauss, J. & Tzafriri, L., Classical Banach Spaces Vol. I & II. Springer Verlag, 1977 & 1979.
  • Milman, V., The geometric theory of Banach spaces, part II. Uspekhi Mat. Nauk, 26 (162) (1971), 73–149 (russian).
  • Pelczynski, A., Any separable Banach space with the bounded approximation property is a complemented subspace of a space with a basis. Studia Math., 40 (1971), 239–243.
  • —, All separable Banach spaces admit for every ε>0 fundamental total and bounded by 1+ε biorthogonal sequences. Studia Math., 55 (1976), 295–303.
  • Pisier, G., Un theoreme sur les operateurs entre espaces de Banach qui se factorisent par un espace de Hilbert. Ann. Sci. École Norm. Sup., 13 (1980), 23–43.
  • —, Counterexamples to a conjecture of Grothendieck. Acta Math., 151 (1983), 181–208.
  • Pujara, L., ℒp-spaces and decompositions in Banach spaces. Thesis, Ohio State University, 1971.
  • —, Some local structures in Banach spaces. Math. Japon., 20 (1975), 49–54.
  • Rogalski, M., Sur le quotient volumnique d'un espace de dimension finie. Seminaire d'Initiation a l'Analyse 1980/81. Comm. No. 3, Universite Paris VI.
  • Singer, I., Bases in Banach Spaces II. 1981.
  • Szankowski, A., Subspaces without approximation property. Israel J. Math. 30 (1978), 123–129.
  • Szarek, S. J., On Kashin's Almost Euclidean Orthogonal Decomposition of l ${}_{1}^{m}$ . Bull. Acad. Polon. Sci., 26 (1978), 691–694.
  • —, The finite dimensional basis problem with an appendix on nets of Grassmann manifolds. Acta Math., 151 (1983), 153–179.
  • —, On the existence and uniqueness of complex structure and spaces with few operators. Trans. Amer. Math. Soc., 293 (1986), 339–353.
  • —, A superreflexive Banach space which does not admit complex structure. Proc. Amer. Math. Soc., 97 (1986), 437–444.
  • Szarek, S. J., A Banach space without a basis which has the Bounded Approximation Property. CWRU preprint, March 1985.
  • Szarek, S. J. & Tomczak-Jaegermann, N., On nearly Euclidean decompositions for some classes of Banach spaces. Compositio Math., 40 (1970), 367–385.